Thunderstorm Wind, Belknap
- When
- June 9, 4:50 PM EST to 4:57 PM EST
- Where
- Belknap County, New Hampton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.600, -71.650
Severe thunderstorms resulted in trees down in New Hampton at 550 pm on June 9, 2004.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms resulted in trees down in New Hampton at 550 pm on June 9, 2004.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 9, 1:27 PM EST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 227 PM EDT WED JUN 9 2004 .SHORT TERM...SEVERE TSTM WATCH IN EFFECT THRU 7 PM. CDFRONT MOVING INTO WARM MOIST AIR WILL KEEP PRODUCING SHWR/TSTM ACTIVTY INTO THIS EVENING. THE FRONT WILL ALIGN ITSELF EAST WEST AND WILL CONTINUE TO BRING SOME SHOWER ACTIVTY TO SOUTHERN NH TONIGHT BEFORE IT MOVES S OF THE AREA. HIGH PRES NUDGES IN FROM THE NW AND CLEARS THINGS OUT DURING THU. COOLER TOMORROW WITH TEMPS MAINLY IN THE 60S. && .LONG TERM... A VERY COOL AND DRY LONG TERM OUTLOOK PERSISTING IN NEW MODEL DATA WITH HIGH PRESSURE GENERALLY IN CONTROL THROUGH THE WEEKEND. A FEW COMPLICATING FACTORS NOTED WITH CUTOFF LOW OVER CANADIAN MARITIMES THE MAIN PROBLEM. MODELS INDICATING A FAIR AMOUNT OF MOISTURE ROTATING AROUND THIS SYSTEM THURSDAY NIGHT...WHICH ALONG WITH WINDS...MAY RESULT IN A TRICKY LOW TEMP FORECAST IN NORTHERN ZONES. MOISTURE CONTINUES TO BACK INTO NORTHERN AND EASTERN ZONES ON FRIDAY...ALTHOUGH NOT QUITE AS EXTENSIVE AS IN LAST MODEL RUN. CLOUDS PERSIST OVER THE MOUNTAINS AND EASTERN ZONES ON FRIDAY NIGHT AS ANTI-CYCLONIC CIRCULATION CONTINUES OVER THE REGION...ALTHOUGH UPPER LEVEL SYSTEMS BEGINS TO LIFT OUT TO THE NORTHEAST. CLOUDS ON THE WAY OUT OF NORTHERN AND EASTERN ZONES ON SAT AS SHORTWAVE RIDGE BUILDS INTO THE REGION FROM THE WEST AND ASSOCIATED SURFACE HIGH PRESSURE CRESTS OVER THE REGION. TEMPS REBOUND TO NEAR NORMAL LEVELS ON SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE PUSHES OFFSHORE AND WARMER AIR BEGINS PUSHING INTO THE REGION FROM THE WEST. MODELS SLOWING FRONTAL SYSTEM FOR EARLY NEXT WEEK WITH SURFACE BOUNDARY ONLY REACHING THE CHICAGO AREA BY 12Z. THIS SHOULD RESULT IN ONE MORE NICE DAY ON MONDAY. WILL LEAVE CHANCE POPS AS IS IN CURRENT FORECAST FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. && .MARINE... && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 326 AM EDT WED JUN 9 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-100925- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 326 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE TODAY AND TONIGHT. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NWS AS SOON AS CONDITIONS PERMIT. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER TO TNE NWS OFICE IN GRAY AT 207-688-3216 DURING REGULAR BUSINESS HOURS... BY EMAIL AT GYX.SKYWARN@NOAA.GOV... OR BY CONTACTING YOUR LOCAL LAW ENFORCEMENT AGENCY WITH REPORTS OF LARGE HAIL OR DAMAGING WINDS AND REQUEST THEY FORWARD THE REPORT TO THE NWS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG FRYEBURG 44.02N 70.98W
06/09/2004 OXFORD ME COUNTY OFFICIAL
LIMBS AND WIRES DOWN
0205 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
06/09/2004 GRAFTON NH COUNTY OFFICIAL
LIMBS AND WIRES DOWN
&&
TEBThe Portland,ME radar (KGYX), 117 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2004Every state in 2004This day in weather historyWarnings in New Hampshire, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410576.